Virginia, 2011Flash Flooding and Flood in Virginia, August 13 to 15, 2011
August 13 to 15, 2011 · NWS LWX · 8 events in 2 counties and zones
Deep layer southerly flow advected a moist, tropical airmass into the Mid-Atlantic. As low pressure approached from the west, periods of heavy rain and thunderstorms moved across the central Virginia Foothills.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep layer southerly flow advected a moist, tropical airmass into the Mid-Atlantic. As low pressure approached from the west, periods of heavy rain and thunderstorms moved across the central Virginia Foothills. As grounds became saturated, flood and flash flooding resulted in some areas. A spotter in Albemarle County measured 3.15 inches of rain during this period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 13, 9:02 PM EST, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 13, 9:02 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1002 PM EDT SAT AUG 13 2011
.SYNOPSIS...
LOW PRESSURE OVER MICHIGAN WILL TRACK EAST TONIGHT AND SUNDAY...BRINGING
SHOWERS AND THUNDERSTORMS TO THE AREA. AN UPPER TROUGH OF LOW
PRESSURE MOVES THROUGH ON MONDAY BRINGING MORE SHOWERS. HIGH PRESSURE
BUILDS IN FOR MIDWEEK...BEFORE ANOTHER SYSTEM AFFECTS THE REGION
LATE IN THE WEEK.
&&
.NEAR TERM /OVERNIGHT/...
ATTM OUR EYES ARE ON THE LN OF RW/TRW S OF DC XTNDG INTO AUG/ROCK
COUNTIES. THESE HV BEEN TRACKING SLOWLY E INTO A VERY MOIST AIR
MASS BEING VERY EFFICIENT RAIN PRODUCERS. POPS WERE UPPED S OF DC
IN RESPONSE TO THIS.
THE MODELS ARE SHOWING A DECENT LULL IN PRECIP ALL NIGHT
LONG...THEN ANOTHER BATCH MOVING IN AROUND OR AFTER DAYBREAK. SUCH
THINGS LIKE TO HAPPEN EARLIER THAN THE MODELS DEPICT...SO I
SHIFTED ALL THE HIGHER POPS FORWARD A COUPLE HOURS TO ACCOUNT FOR
THIS.
LTL MVMNT IN TEMPS OVRNGT - LOWS IN 60S W OF I-95...L70 I-95
CORRIDOR AND E.
&&
.SHORT TERM /SUNDAY/...
FOR THE NERN CORNER OF THE CWA AM INCRSG THE POPS TO 100% AND
RAISING QPF HIGHER BASED ON 18Z MDLS.
SUSPECT SUNDAY WL BE CLOUDY AND WET. UPPER TROF WL BE BE
W OF THE APLCHNS BUT DEEPENING...AT SAME TIME A CSTL LOW WL BE
DVLPG. ERN PART OF THE CWA IS IN A SLT RISK...BUT SVR TSTM PSBLTY
WL BE DEPENDENT ON CLDS BRKG OUT...AND I'M UNSURE THERE'S GOING TO
BE MUCH IN THE WAY OF SUNNY BRKS DURG THE DAY. MODELS INDICATE 1
TO 2 INCHES OF RAIN OVER THE AREA...AND THERE WILL CERTAINLY BE
HIGHER AMOUNTS SOMEWHERE. SEE HYDROLOGY SECTION FOR ADDITIONAL
INFORMATION.
HV DROPPED TEMPS A FEW DEGS PREDICATED ON THE XPCTD DENSE CLD CVR.
HIGHS GNRLY ARND 80.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
LOW PRESSURE/ASSOCIATED FRONT WORK THEIR WAY EAST OF THE BAY AND OFF
THE MID ATLANTIC COAST SUNDAY NIGHT. EXPECT NUMEROUS
SHOWERS/THUNDERSTORMS TO BE ONGOING SUNDAY EVENING THEN FOR ACTIVITY
TO DECREASE SOME IN COVERAGE OVERNIGHT. MAIN THREAT FROM EVENING
STORMS WILL BE HEAVY RAINFALL/LOCALIZED FLASH FLOODING BUT STRONG
GUSTY WINDS MAY STILL ALSO BE A CONCERN NEAR THE CHESAPEAKE BAY
AREA.
UPPER TROUGH MOVES ACROSS THE AREA ON MONDAY FOR MORE SCATTERED TO
NUMEROUS SHOWERS/THUNDERSTORMS. WITH PLENTY OF
CLOUDS/CONVECTION...DAYTIME MAXIMUM TEMPERATURES ARE EXPECTED TO BE
HELD DOWN SEVERAL DEGREES BELOW CLIMATOLOGY.
UPPER TROUGH WILL BE LURKING OFF THE MID ATLANTIC COAST ON TUESDAY.
COULD BE A FEW SHOWERS THAT ROTATE BACK INTO THE EASTERN PORTION OF
THE CWA ON TUESDAY...BUT TREND SHOULD BE FOR LOWER POPS THAN THE
PREVIOUS COUPLE OF DAYS.
WEAK SHORTWAVE RIDGE BUILDS IN FOR WEDNESDAY FOR WHAT MAY BE THE DRY
DAY OF THE WEEK. NEXT TROUGH IS POISED TO ROLL DOWN FROM THE
NORTHWEST...BRINGING UNSETTLED CONDITIONS LATE THURSDAY INTO FRIDAY.
&&
.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THIS EVENING...THEN LOW CLOUDS AND FOG BUILD
IN...ESPECIALLY AT THE USUAL SUSPECTS /KCHO...KMRB...KIAD/. FOR
NOW...JUST BLANKETED SUNDAY WITH 6SM SHRA AND MVFR CIGS...BUT
WORSE CONDITIONS ARE POSSIBLE AT TIMES.
THERE IS A HIGH PROBABILITY OF SHRA/TSRA AFFECTING THE TERMINALS
SUNDAY EVENING. LOCAL IFR VSBYS/GUSTY WINDS MAY RESULT. CONVECTION
SHOULD WANE OVERNIGHT...BUT MVFR RESTRICTIONS ARE LIKELY AS LOW
LEVEL MOISTURE LINGERS. UPPER TROUGH BRINGS MORE SHRA/TSRA ON
MONDAY ESPECIALLY IN THE AFTERNOON...THEN IMPROVING CONDITIONS ARE
EXPECTED FOR THE MID WEEK.
&&
.MARINE...
SCA WILL CONTINUE THROUGH SUNDAY. BEST CHANCE FOR SCA CRITERIA
WINDS IS PROBABLY TONIGHT. TOMORROW IS QUESTIONABLE FOR WIDESPREAD
CRITERIA WINDS...BUT WINDS TO CRITERIA WOULD STILL OCCUR IN
SHRA/TSRA...SO LEFT THE SCA IN PLACE.
WITH LOW PRESSURE OVER THE AREA SUNDAY EVENING...GRADIENT SHOULD BE
WEAK ENOUGH TO PRECLUDE SCA. HOWEVER THERE WILL BE THUNDERSTORMS
AROUND THAT COULD PRODUCE STRONG GUSTY WINDS. MORE
SHOWERS/THUNDERSTORMS ARE EXPECTED ON MONDAY...THEN DRIER WEATHER
SHOULD MOVE IN FOR THE MID WEEK WITH NO FLAGS EXPECTED.
&&
.HYDROLOGY...
WIDESPREAD 1 TO 2 INCH RAINFALL TOTALS ARE EXPECTED IN THE NEXT
36 HOURS. THE GOOD NEWS IS A LOT OF THAT RAIN WILL BE SPREAD OUT
OVER TIME...AND THEREFORE WOULD NOT POSE A WIDESPREAD FLOOD
THREAT. RIVERS AND STREAMS ARE ALSO EXTREMELY LOW GIVEN RECENT DRY
CONDITIONS...SO THAT FLOOD THREAT IS LOW AS WELL.
HOWEVER...LOCALLY HEAVY RAINFALL WILL OCCUR AND TRAINING OF STORMS
IS ALWAYS A THREAT. SO ISOLATED INSTANCES OF FLASH FLOODING ARE
EXPECTED. SOIL MOISTURE IS HIGHEST IN THE BALTIMORE METRO AREA
/AND THAT IS ONLY BEING ADDED TO TODAY/...SO IF THERE IS AN AREA
MORE PRIMED FOR IT...THAT WOULD BE IT. WILL NOT ISSUE A FLOOD
WATCH BUT WILL PASS ALONG THIS INFO FOR FUTURE SHIFTS.
&&
.TIDES/COASTAL FLOODING...
THE PERSISTENT SOUTHERLY FLOW AND FAVORABLE PORTION OF THE LUNAR
CYCLE ARE COMBINING TO ELEVATE WATER LEVELS LATE TONIGHT INTO SUNDAY
MORNING. ALREADY ISSUED THE ADVISORY FOR THE BAY. MODELS INDICATE
EASILY REACHING CRITERIA...ESPECIALLY FROM ANNAPOLIS NORTHWARD. HIGH
TIDES IN THAT AREA ARE BETWEEN 4 AM AND NOON. TIDAL POTOMAC IS
SLIGHTLY MORE UNCERTAIN...AND WE HAD A STORM COME THROUGH ON THE
UPPER TIDAL POTOMAC RIGHT AT LOW TIDE WHICH CONTAMINATED THE VALUE
MAKING IT TOUGH TO EXTRAPOLATE. WILL HOLD OFF ON ADVISORY THERE...AS
THE THREAT IS TWO HIGH TIDE CYCLES AWAY.
ALTHOUGH WINDS WILL TURN AND LIGHTEN SUNDAY NIGHT...GIVEN THE LUNAR
SITUATION...AND A LACK OF A STRONG PUSH OUTWARD...MINOR COASTAL
FLOODING MAINLY ON THE BAY CANNOT BE RULED OUT WITH THE HIGH TIDE
MONDAY MORNING. IF IT OCCURS...IT PROBABLY WOULD BE LESS THAN SUNDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...COASTAL FLOOD ADVISORY FROM 3 AM TO NOON EDT SUNDAY FOR MDZ007-
011-014-018.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT SUNDAY FOR ANZ531>534-
537>543.
&&
UPDATE...WOODY!
PRVS...CJE/BPPHazardous weather outlook, Aug 13, 9:53 PM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1053 PM EDT SAT AUG 13 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
141200-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1053 PM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY BELOW POOLES ISLAND AND FOR THE LOWER TIDAL POTOMAC
RIVER.
SOUTHERLY FLOW WILL INCREASE WATER LEVELS ACROSS THE WESTERN SHORE
OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER TONIGHT. MINOR
COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE LATE TONIGHT
ALONG THE WESTERN SHORE OF THE BAY. MINOR COASTAL FLOODING IS ALSO
POSSIBLE ALONG THE LOWER TIDAL POTOMAC WITH THE HIGH TIDE CYCLE
LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE SMALL CRAFT ADVISORY CONTINUES THROUGH SUNDAY.
MINOR COASTAL FLOODING IS EXPECTED WITH THE HIGH TIDE CYCLE SUNDAY
MORNING ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY. MINOR
COASTAL FLOODING IS ALSO POSSIBLE ALONG THE UPPER TIDAL POTOMAC
DURING THE SAME HIGH TIDE CYCLE. MINOR COASTAL FLOODING MAY ALSO
BE POSSIBLE ON MONDAY WITH THE MORNING HIGH TIDE CYCLE.
HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY...WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-141200-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1053 PM EDT SAT AUG 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
HEAVY SHOWERS AND THUNDERSTORMS SUNDAY MAY CAUSE LOCALIZED FLASH
FLOODING. ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
SUNDAY EAST OF THE BLUE RIDGE. DAMAGING WINDS WILL BE THE PRIMARY
THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED SUNDAY.
In the hours before
Special weather statement, Aug 13, 5:10 PM EST, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
610 PM EDT SAT AUG 13 2011
VAZ025-504-132245-
EASTERN HIGHLAND VA-AUGUSTA VA-
610 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT EASTERN HIGHLAND AND AUGUSTA
COUNTIES...
AT 609 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF WEST AUGUSTA...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE BUFFALO GAP.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL UPWARDS OF ONE
INCH IS POSSIBLE BY 630 PM EDT.
WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3835 7909 3812 7913 3816 7945 3829 7943
TIME...MOT...LOC 2209Z 269DEG 11KT 3824 7935
SMZ
Special weather statement, Aug 13, 6:32 PM EST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
732 PM EDT SAT AUG 13 2011
VAZ025-036-037-140000-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
732 PM EDT SAT AUG 13 2011
...STRONG THUNDERSTORM TO AFFECT NELSON...ALBEMARLE AND AUGUSTA
COUNTIES...
AT 732 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AFTON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE YANCEY MILLS...GREENFIELD AND BATESVILLE.
VERY HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW
ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. RAINFALL OF ONE
HALF TO ONE INCH IN THE NEXT 30 MINUTES IS POSSIBLE.
WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3798 7856 3781 7875 3803 7894 3811 7882
TIME...MOT...LOC 2332Z 313DEG 11KT 3803 7884
SMZ
Local storm report, Aug 13, 8:17 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
917 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG 1 NE WOODSTOCK 38.89N 78.50W
08/13/2011 SHENANDOAH VA 911 CALL CENTER
DAMAGE TO ROOF AT SHENANDOAH COUNTY THRIFT STORE
&&
EVENT NUMBER LWX1101389
WOODY!Local storm report, Aug 13, 8:19 PM EST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
919 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG 1 WNW DUNDALK 39.27N 76.52W
08/13/2011 BALTIMORE MD 911 CALL CENTER
TREES DOWN FROM CEDAR ST TO NORWOOD ELEMENTARY SCHOOL
&&
EVENT NUMBER LWX1101390
WOODY!Flash Flood, Nelson
- When
- August 13, 11:00 PM EST to August 14, 2:00 AM EST
- Where
- Nelson County, 2.35 mi NW of Tyro to 2.36 mi N of Tyro
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.847, -79.026
Crabtree Falls Highway near Cub Creek Road was closed due to flash flooding.
Flash Flood, Nelson
- When
- August 13, 11:00 PM EST to August 14, 2:00 AM EST
- Where
- Nelson County, 0.88 mi SE of Greenfield to 0.94 mi SSE of Greenfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.920, -78.840
Rockfish Valley Highway was closed due to flash flooding.
Flash Flood, Nelson
- When
- August 14, 1:00 AM EST to 3:00 AM EST
- Where
- Nelson County, 2.76 mi N of Adial to 2.35 mi N of Adial
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.890, -78.820
Duncan Hollow Loop was closed due to flash flooding. A vehicle was swept off the road by high water.
Flash Flood, Nelson
- When
- August 14, 1:00 AM EST to 3:00 AM EST
- Where
- Nelson County, 2.29 mi ENE of Greenfield to 1.69 mi E of Greenfield
- Cause
- Heavy Rain
- Reported by
- State Official
- Coordinates
- 37.940, -78.810
Greenfield Road was closed with flash flooding in several spots. At least one vehicle was stranded.
Flash Flood, Nelson
- When
- August 14, 2:00 AM EST to 5:00 AM EST
- Where
- Nelson County, 1.09 mi E of Rockfish to 1.15 mi ESE of Rockfish
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.800, -78.750
Rockfish River was out of its banks and flooding yards.
Flash Flood, Nelson
- When
- August 14, 6:50 PM EST to 9:00 PM EST
- Where
- Nelson County, Massies Mill to 0.19 mi S of Massies Mill
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -79.000
Riverside Loop was closed due to flash flooding.
Flash Flood, Nelson
- When
- August 14, 6:50 PM EST to 9:00 PM EST
- Where
- Nelson County, 5.1 mi ESE of Greenfield to 5.39 mi ESE of Greenfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.910, -78.760
Taylors Creek Road was closed due to flash flooding on Taylors Creek.
Flood, Albemarle
- When
- August 14, 11:00 PM EST to August 15, 5:00 AM EST
- Where
- Albemarle County, 1.09 mi E of Farmington to 1.31 mi E of Farmington
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.050, -78.530
The ramp from Route 601 onto Highway 250 closed due to standing water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Indiana, August 13, 20117 deaths · 43 injured · $998,000 · 1.75 in hail · 28 events
- Hail and Damaging Wind in Illinois, August 13, 2011$2.1 million · 2.5 in hail · 24 events
- Lightning Strike in Louisiana, August 13, 201115 injured · 1 event
- Damaging Winds in Mississippi, August 13, 20111 injured · $256,000 · 70 kt wind · 5 events
- Flash Flooding and Hail in Michigan, August 13, 2011$200,000 · 55 kt wind · 7 events
- Flash Flooding and Flooding in Pennsylvania, August 13 to 14, 2011$200,000 · 7 events
- Damaging Winds in Kentucky, August 13, 2011$35,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in New York, August 13, 2011$60,000 · 52 kt wind · 4 events
- Damaging Winds in Louisiana, August 13, 2011$46,000 · 55 kt wind · 4 events
- Flash Flood and Flood in South Carolina, August 13, 2011$35,000 · 2 events
- Flood and Hail in Illinois, August 13, 2011$7,000 · 2 in hail · 25 events
- Damaging Winds in Florida, August 13, 20112 injured · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341028, 341029, 341030, 341031, 341033, 341034, 341037, 341041.